International Journal of Mathematics and Mathematical Sciences
Volume 18 (1995), Issue 4, Pages 689-700

Constructive solution of coupled second order delay differential equations with variable coefficients

R. J. Villanueva,1 A. Hervas,1 and M. V. Ferrer2

1Departamento de Matemática Aplicada, Universidad Politécnica de Valencia, P O Box 22 012, Valencia, Spain
2Dpto de Matemáticas e Informática, Univ Jaume L Campus de Penyeta Rotja, Castellón, Spain

Received 3 August 1993; Revised 13 September 1993

Copyright © 1995 R. J. Villanueva et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this paper, we study initial value problems for coupld second order delay differential equations with variable coefficients. By means of the application of the method of steps and the method of Frobenius, the exact solution of the problem is constrcted. Then, in a bounded domain, a finite analytic solution with error bounds is provided. Given an admissible error ϵ we give the number of terms to be taken in the infinite series exact solution so that the approximation error be smaller than in the bounded domain.